Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 19, 2000, 1:29 PM MDT for Utah County, Wasatch County, Utah. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2000, 1:29 PM MDT (19:29 UTC)
- Expired
- Jun 19, 2000, 2:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Utah County, UT, Wasatch County, UT
The radar
The Salt Lake City radar (KMTX), 154 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 191930 SVRSLC UTC049-051-192000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 129 PM MDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL UTAH COUNTY IN UTAH THIS INCLUDES THE CITY OF PAYSON SOUTH CENTRAL WASATCH COUNTY IN UTAH * UNTIL 200 PM MDT * AT 123 PM MDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM 3 MILES EAST OF SALEM...OR ABOUT 6 MILES EAST OF PAYSON...MOVING EAST AT 35 MPH. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4017 11183 3998 11182 3990 11112 4010 11106
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:45 AM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 19, 9:45 AM MDT, 3 hours 44 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 945 AM MDT MON JUN 19 2000 SYNOPSIS...MOISTURE OVER UTAH WILL PRODUCE SCATTERED THUNDERSTORMS TODAY. A COLD FRONT WILL MOVE ACROSS THE NORTHERN AND CENTRAL PORTIONS OF THE STATE...THEN STALL ACROSS THE SOUTH THIS EVENING. A COOLER AND DRIER AIRMASS WILL FOLLOW THE FRONT BUT SOME MOISTURE WILL LINGER OVER THE FAR SOUTH INTO TUESDAY. DISCUSSION...UPPER LEVEL TROUGH MOVING THROUGH NORTHERN ROCKIES WITH COLD FRONT DRAGGING INTO NORTHERN UTAH THIS MORNING. THE COLD FRONT IS NEAR A LOGAN TO WENDOVER LINE AT 800AM. MOISTURE AHEAD AND ALONG THIS FRONT CONTINUES TO DEVELOP SHOWERS AND THUNDERSTORMS. MOST EXTENSIVE COVERAGE WILL BE ACROSS THE NORTHERN HALF OF THE STATE THIS MORNING. THE ACTIVITY WILL SWITCH TO THE CENTRAL HALF DURING THE AFTERNOON WITH WIDELY SCATTERED ACTIVITY FURTHER SOUTH. THE ACTIVITY ACROSS THE SOUTHERN THIRD SHOULD LAST THROUGH MIDNIGHT. THE FRONT IS EXPECTED TO MOVE THROUGH ABOUT A HANKSVILLE-MILFORD LINE AROUND SUNSET AND THROUGH TO ARIZONA BY MORNING. AIRMASS IS EXPECTED TO STABILIZE BEHIND THE FRONT. HOWEVER...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE NORTHERN MOUNTAINS THROUGH THE DAYLIGHT HOURS. GOING TO LESSEN POPS IN THE SOUTHWEST DUE TO DECREASE OF MOISTURE AND FLOW PUSHING MOISTURE EAST AND SOUTH. SLC 710 CDC 332 NELSON .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:29 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Sanpete, Sevier | 46 min |
| Jun 19, 1:35 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 45 min |
| Jun 19, 2:10 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Utah | 35 min |
| Jun 19, 2:45 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Sanpete, Utah | 30 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.